Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 166, NWS Jackson, KY

May 24, 2011McCreary County, Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 24, 2011, 3:30 PM EDT for McCreary County, Wayne County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2011, 3:30 PM EDT (19:30 UTC)
Expired
May 24, 2011, 4:15 PM EDT
In force
45 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McCreary County, KY, Wayne County, KY

The radar

The Knoxville radar (KMRX), 126 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:57 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
739 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WUUS53 KJKL 241930
SVRJKL
KYC147-231-242015-
/O.NEW.KJKL.SV.W.0166.110524T1930Z-110524T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTH CENTRAL WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 415 PM EDT

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTH OF MOUNT PISGAH...OR 17 MILES WEST OF ONEIDA...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT PISGAH...GREAT MEADOWS CAMPSITES...PARMLEYSVILLE...GRIFFIN...
  CO-OPERATIVE AND BLUE HERON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3660 8464 3660 8479 3661 8490 3661 8491
      3678 8458 3664 8446 3659 8455
TIME...MOT...LOC 1930Z 236DEG 25KT 3660 8478
WIND...HAIL 60MPH 1.00IN

$$

GEOGERIAN
2 follow-up statements
909 
WWUS53 KJKL 241949
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
349 PM EDT TUE MAY 24 2011

KYC231-241959-
/O.CAN.KJKL.SV.W.0166.000000T0000Z-110524T2015Z/
WAYNE KY-
349 PM EDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAYNE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED AWAY FROM THE WARNED 
AREA.

LAT...LON 3660 8464 3660 8472 3666 8468 3669 8457
      3664 8446 3659 8455
TIME...MOT...LOC 1949Z 253DEG 30KT 3662 8457

$$

KYC147-242015-
/O.CON.KJKL.SV.W.0166.000000T0000Z-110524T2015Z/
MCCREARY KY-
349 PM EDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MCCREARY COUNTY UNTIL 415 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
EAST OF GREAT MEADOWS CAMPSITES...OR 10 MILES NORTHWEST OF ONEIDA...
MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLUE HERON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3660 8464 3660 8472 3666 8468 3669 8457
      3664 8446 3659 8455
TIME...MOT...LOC 1949Z 253DEG 30KT 3662 8457
WIND...HAIL 60MPH 1.00IN

$$

HAL
686 
WWUS53 KJKL 242010
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT TUE MAY 24 2011

KYC147-242020-
/O.EXP.KJKL.SV.W.0166.000000T0000Z-110524T2015Z/
MCCREARY KY-
410 PM EDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCCREARY COUNTY
WILL EXPIRE AT 415 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA...HOWEVER ADDITIONAL STORMS WITH SMALL HAIL AND GUSTY WINDS ARE 
STILL POSSIBLE.

LAT...LON 3660 8464 3660 8472 3666 8468 3669 8457
      3664 8446 3659 8455
TIME...MOT...LOC 2010Z 253DEG 30KT 3667 8436

$$

HAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:54 PM EDT, 36 minutes earlier.

Area forecast discussion, May 24, 2:54 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
254 PM EDT TUE MAY 24 2011

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED

WAVES OF TSRA/SHRA PROGRESSING ACROSS ERN KY COUPLED WITH A THICK
OVERCAST CLOUD DECK HAS KEPT TEMPS DOWN. EXPECTING CONTINUED TSRA
THIS EVENING AS ADDITIONAL DISTURBANCES CYCLE ACROSS THE REGION ALONG
A NEARLY STATIONARY FRONT LOCATED EAST TO WEST ACROSS THE MIDDLE OF
IL/IN/OH. LOW PRESSURE FORMING IN WRN OK TO MOVE ALONG THE FRONT AND
IS EXPECTED TO BE LOCATED IN NRN IN/NWRN OH BY THU NITE. THIS WILL
FINALLY DRAG A COLD FRONT THRU THE REGION WITH A GOOD SHOT OF PCPN
LATE THU AND THU NITE. AVERAGE PCPN FOR THE 24 HR PERIOD WILL BE
BETWEEN 1/2 AND ONE INCH. NOT MUCH VARIATION BETWEEN DAILY HIGHS WITH
VALUES IN THE LOWER 80S AS WE REMAIN IN THE WARM SECTOR WITH
GENERALLY SOUTHERLY FLOW. NEARLY CONSTANT CLOUD COVER AND OVERNIGHT
LIGHT WINDS COUPLED WITH HIGH DWPTS WILL ONLY ALLOW LOWS TO DIP INTO
THE MID 60S.

.LONG TERM.../FRIDAY THROUGH TUESDAY/...UPDATED

FRIDAY STARTS OUT WITH THE FRONTAL BNDRY EXITING THE REGION. EXPECT
LINGERING PCPN FRI AND SOME LIGHT DZ FRI NIGHT AND THEN SOME WRAP
AROUND PCPN POSSIBLE ON SAT. THEN WE SHOULD ENTER AN EXTENDED PERIOD
OF SEVERAL DAYS WITH NO RAIN. HAVE USED THE ECMWF AS IT HAS BEEN THE
MOST CONSISTENT. TEMPS ON FRI WILL BE IN THE UPPER 70S AFTER THE
PASSAGE OF THE COLD FRONT...BUT WILL CLIMB INTO THE LOWER 80S BY SAT
AND THE UPPER 80S BY SUN AND INTO THE NEW WORK WEEK.

&&

.AVIATION.../18Z TO 18Z/

TAF FORECAST REMAINS CHALLENGING WITH ONGOING PCPN AND EXPECTED
ACTIVITY THIS AFTERNOON AND EVENING AS WAVES OF CONVECTION STILL
FORMING TO OUR WEST ACROSS CENTRAL KY. IN GENERAL...VFR CONDITIONS ARE
EXPECTED...EXCEPT FOR MVFR/IFR WHERE STORMS MOVE THROUGH AND PRODUCE
HEAVY RAINFALL. THE THREAT FOR SHOWERS AND STORMS WILL EXIST THROUGH
AT LEAST 00Z TONIGHT...WITH RAIN CHANCES TAPERING OFF QUICKLY AFTER
SUNSET. EXPECTING SOME LOW STRATUS IN THE MORNING WHICH WILL AFFECT
PRIMARILY JKL WITH LIFR ON RIDGETOP LOCATION. LOW CIGS WILL LIFT
DURING THE MORNING HOURS BUT ANOTHER ROUND OF SHRA/TSRA PROBABLE ON
WED AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ079-
080-083>088-115>118.

&&

SHORT TERM...DUSTY
LONG TERM...DUSTY
AVIATION...DUSTY
Hazardous weather outlook, May 24, 7:16 AM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
716 AM EDT TUE MAY 24 2011

KYZ044-050>052-251200-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
716 AM EDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FROM LATE THIS
MORNING INTO EARLY THIS EVENING. SOME OF THESE STORMS COULD PRODUCE
DAMAGING WINDS AND LARGE HAIL. BRIEF HEAVY DOWNPOURS WILL ALSO BE
POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME...WEDNESDAY THROUGH
SATURDAY NIGHT. SOME OF THE STORMS ON WEDNESDAY COULD APPROACH
SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS
STRONG OR DAMAGING WINDS THROUGH WEDNESDAY.

KYZ058>060-068-069-079-080-083>088-104-106>120-251200-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
716 AM EDT TUE MAY 24 2011

...SEVERE THUNDERSTORM WATCH 352 IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED FROM THIS MORNING INTO EARLY
THIS EVENING. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND
LARGE HAIL. BRIEF HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME...WEDNESDAY THROUGH
SATURDAY NIGHT. SOME OF THE STORMS ON WEDNESDAY COULD APPROACH
SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS
STRONG OR DAMAGING WINDS THROUGH WEDNESDAY.

KAS

In the hours before

Local storm report, May 24, 12:49 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1249 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     HAIL             WHITLEY CITY            36.72N 84.48W
05/24/2011  E0.50 INCH       MCCREARY           KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, May 24, 12:51 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1251 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     HAIL             WHITLEY CITY            36.72N 84.48W
05/24/2011  E0.50 INCH       MCCREARY           KY   PUBLIC

&&

TBREWER
Special weather statement, May 24, 1:14 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
114 PM EDT TUE MAY 24 2011

KYZ085>087-116-241745-
WHITLEY-CLAY-KNOX-BELL-
114 PM EDT TUE MAY 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 145
PM EDT TUESDAY AFTERNOON...

   EXTREME SOUTH CENTRAL CLAY...
   CENTRAL KNOX...
   CENTRAL WHITLEY AND
   NORTH CENTRAL BELL.

AT 114 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOLDBUG...OR
NEAR WILLIAMSBURG...MOVING EAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...INDIAN CREEK
AROUND 120 PM EDT...PROVIDENCE AROUND 125 PM EDT...YEAGER AROUND 130
PM EDT...YEAGER AROUND 135 PM EDT...WALKER AROUND 140 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND HAIL UP TO THE SIZE OF NICKELS IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT
TUESDAY AFTERNOON FOR EASTERN KENTUCKY.

GEOGERIAN
Special weather statement, May 24, 2:07 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
207 PM EDT TUE MAY 24 2011

KYZ088-113-115>118-241845-
KNOTT-PERRY-CLAY-LESLIE-LETCHER-HARLAN-
207 PM EDT TUE MAY 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 245
PM EDT TUESDAY AFTERNOON...

   EXTREME SOUTH CENTRAL KNOTT...
   SOUTHEASTERN PERRY...
   EXTREME SOUTHEASTERN CLAY...
   SOUTHERN LESLIE...
   WESTERN LETCHER AND
   NORTHERN HARLAN.

AT 207 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOZELLE...OR
11 MILES NORTHWEST OF HARLAN...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LEWIS CREEK
AROUND 215 PM EDT...BIG FORK AROUND 220 PM EDT...LEATHERWOOD AROUND
225 PM EDT...SLEMP AROUND 230 PM EDT...DELPHIA AROUND 235 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND HAIL UP TO THE SIZE OF DIMES IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

GEOGERIAN
Special weather statement, May 24, 3:18 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT TUE MAY 24 2011

KYZ085>087-241945-
WHITLEY-KNOX-BELL-
318 PM EDT TUE MAY 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 345
PM EDT TUESDAY AFTERNOON...

   SOUTHERN KNOX...
   EAST CENTRAL WHITLEY AND
   CENTRAL BELL.

AT 318 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOUDEN...OR 9
MILES EAST OF WILLIAMSBURG...MOVING EAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRYANTS STORE
AROUND 325 PM EDT...HUBBS AROUND 330 PM EDT...WARREN AROUND 335 PM
EDT...TROSPER AROUND 340 PM EDT...FOURMILE AROUND 345 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND HAIL UP TO THE SIZE OF NICKELS IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

GEOGERIAN
Special weather statement, May 24, 3:23 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
323 PM EDT TUE MAY 24 2011

KYZ088-118-242000-
LETCHER-HARLAN-
323 PM EDT TUE MAY 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 400
PM EDT TUESDAY AFTERNOON...

   SOUTHERN LETCHER AND
   NORTHEASTERN HARLAN.

AT 323 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHAD...OR 14
MILES SOUTHWEST OF WHITESBURG...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LINEFORK AROUND
330 PM EDT...PARTRIDGE AROUND 335 PM EDT...DAY AROUND 340 PM EDT...
EOLIA AROUND 345 PM EDT...ERMINE AROUND 350 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

DUSTY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:25 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry35 min
May 23, 8:46 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry44 min
May 23, 8:57 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Morgan, Wolfe33 min
May 23, 9:12 PM EDTSevere Thunderstorm WarningJKLElliott, Floyd, Johnson, Magoffin, Morgan48 min
May 24, 7:45 AM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne45 min
May 24, 8:16 AM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley44 min
May 24, 9:01 AM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, McCreary, Pulaski, Whitley119 min
May 24, 9:08 AM EDTAreal Flood AdvisoryJKLFloyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more112 min
May 24, 1:34 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie41 min
May 24, 2:39 PM EDTAreal Flood AdvisoryJKLHarlan, Knott, Leslie, Letcher, Perry, Pike4 hr
May 24, 2:58 PM EDTSevere Thunderstorm WarningJKLWayne47 min
May 24, 3:08 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 4 more4 hr
May 24, 3:12 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne48 min
May 24, 3:25 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley50 min
May 24, 3:27 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher, Perry19 min
May 24, 3:46 PM EDTSevere Thunderstorm WarningJKLHarlan29 min
May 24, 3:57 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Leslie63 min
May 24, 4:04 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Whitley56 min
May 24, 4:36 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, McCreary, Wayne, Whitley3 hr
May 24, 4:41 PM EDTTornado WarningJKLHarlan19 min
May 24, 4:54 PM EDTSevere Thunderstorm WarningJKLBell, Harlan23 min
May 24, 5:02 PM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more6 hr
May 24, 6:34 PM EDTAreal Flood AdvisoryJKLHarlan, Knott, Leslie, Letcher, Perry4 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.